Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 12, 2016, 2:29 PM MST for Gila County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 2:29 PM MST (21:29 UTC)
- Expired
- Aug 12, 2016, 3:00 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 81 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WUUS55 KFGZ 122129
SVRFGZ
AZC007-122200-
/O.NEW.KFGZ.SV.W.0046.160812T2129Z-160812T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 300 PM MST
* AT 229 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF ROOSEVELT...AND
MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROSE CREEK CAMPGROUND.
THIS INCLUDES STATE ROUTE 288 BETWEEN MILE MARKERS 274 AND 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3376 11098 3380 11115 3383 11119 3390 11116
3386 11094 3372 11096
TIME...MOT...LOC 2129Z 277DEG 14KT 3381 11107
$$
MOTTICE2 follow-up statements
134
WWUS55 KFGZ 122143
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
243 PM MST FRI AUG 12 2016
AZC007-122200-
/O.CON.KFGZ.SV.W.0046.000000T0000Z-160812T2200Z/
GILA AZ-
243 PM MST FRI AUG 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR GILA COUNTY...
AT 243 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF ROOSEVELT...AND
WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
ROSE CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3382 11118 3388 11111 3384 11096 3376 11098
3377 11100 3380 11115
TIME...MOT...LOC 2143Z 277DEG 14KT 3380 11100
$$
MOTTICE526
WWUS55 KFGZ 122156
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 PM MST FRI AUG 12 2016
AZC007-122205-
/O.EXP.KFGZ.SV.W.0046.000000T0000Z-160812T2200Z/
GILA AZ-
256 PM MST FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR GILA COUNTY WILL EXPIRE AT 300
PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL OCCURRING WITH THIS THUNDERSTORM AND MAY LEAD TO LOCAL
FLOODING.
LAT...LON 3382 11118 3388 11111 3384 11096 3376 11098
3377 11100 3380 11115
TIME...MOT...LOC 2153Z 277DEG 14KT 3380 11100
$$
MOTTICEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:21 PM MST, 8 minutes earlier.
Area forecast discussion, Aug 12, 2:21 PM MST, 8 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 221 PM MST FRI AUG 12 2016 .SYNOPSIS...Expect a decrease in afternoon showers along with increasing high temperatures as drier and warm conditions develop into this weekend. Moisture will return to the area by the middle of next week. && .DISCUSSION... Limited moisture is allowing for some convection to occur this afternoon across the higher terrain. Brief heavy rain, small hail and gusty erratic winds will be the main threat from these storms. Since diurnal heating is the driving source for these storms...most of the activity will diminish around sunset. Atmospheric moisture will continue to decrease through the weekend with isolated showers and thunderstorms possible during peak heating...with clear skies expected in the morning and overnight hours. Monsoonal moisture will return to the area by the middle of the week with and increasing chance of showers possible tuesday but expecting increasingly widespread activity wednesday afternoon onward. && .AVIATION...For the 00Z package...Expect ISOLD-SCT -SHRA/-TSRA to continue primarily along and south of the Mogollon Rim. Isold MVFR and IFR conditions are possible under the heavier storms. Storm activity is forecast to decrease quickly after sunset. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...RR For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 12, 2:14 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
214 PM MST FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL KACHINA VILLAGE 35.09N 111.69W
08/12/2016 M0.50 INCH COCONINO AZ NWS EMPLOYEE
.
&&
BAKThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:55 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Aug 12, 1:41 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 12, 3:52 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
| Aug 12, 4:09 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.